MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available as the investigation is on-going.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported the patient was presented to the physician with right ventricular failure post pulmonary artery embolism post-operative to an orthopedic surgery.During access at right femoral vein for the placement of the impella rp, the site was seen to be oozing blood.The ooze was treated with 1-2 units of blood product and vascular surgery to stop the bleeding, after mattress "stich" and femostop failed to achieve hemostasis.The team made a decision to remove the product in the operating room, and afterwards patient was noted to be stable.To date, no problems noted by hospital.The product is expected to be returned for evaluation.
 
Event or Problem Description
The customer reported the facility only returned the impella pump, the introducer was discarded.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded; there was no specific device related failure reported by the user.The information was requested on the cause of the reported blood loss but was not available.The device history record could not be located, however, inspection procedures require any oscor product to pass all in-process and qa final inspections before shipping to the customer.As per procedure adelante s2s introducer sheath in-process and final inspection: vacuum leak test - perform pressure and vacuum leak test per procedure.This test is performed by qa on 100% of the product.As per instructions for use (ifu): directions for use: introducer removal 16.Flush the sheath with 5 cc of saline immediately before peeling the sheath away in order to minimize backbleeding.17.First, completely withdraw the sheath from the vessel.18.Then remove the sheath by sharply snapping the tabs of the valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel the sheath apart.As per ifu: bleeding is possible complications/adverse effects.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.No further follow-up is required.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative

Brand Name
INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key8248288
Report Number1035166-2019-00003
Device Sequence Number1594212
Product Code DYB
UDI-Device Identifier00813502011517
UDI-Public00813502011517
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberCR-02060
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer05/23/2019
05/23/2019
05/29/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date05/23/2019
05/23/2019
05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR